How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 35787
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I've had a severe cough and other breathing issues for about

Customer Question

My name is ***** ***** I've had a severe cough and other breathing issues for about a month now. I am 54 and yes I smoke, but am currently trying to quit. It feels like a chest and or lung infection that I just cannot shake. I do not have a regular doctor currently, but just need to get a z-pack to see if that will knock this out. I also currently take 20mg lisinapril for high blood pressure, but my current reading is 170 over 107....any advise?
JA: When was last time you had a check up? Is there a history of high blood pressure in your family?
Customer: Last checkup about 2 years ago and yes high blood pressure runs in my family.
JA: Anything else in your medical history you think the doctor should know?
Customer: collapsed lung in the late 80s, depression and social anxiety disorders, moderate copd since 2014
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Arun Phophalia replied 1 month ago.

Welcome to Just Answer.
Answers here are for education and information.
I will respond shortly with an answer, or further information request.

Expert:  Dr. Arun Phophalia replied 1 month ago.

Let me at the outset tell you that Lisinopril can be responsible for your cough and breathing issue.

So before considering an antibiotic, this prolonged breathing and cough issue hopefully can be resolved by changing your blood pressure medicine.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Customer: replied 1 month ago.
I've been on lisinopril since 2014, why would that be an issue now?
Expert:  Dr. Arun Phophalia replied 1 month ago.

John,

Yes this can cause the adverse effect anytime.

http://www.aarp.org/health/drugs-supplements/info-02-2013/chronic-cough-ace-inhibitors.html

https://www.ncbi.nlm.nih.gov/pubmed/8092546

Expert:  Dr. Arun Phophalia replied 1 month ago.

Was this information helpful to you? I would be glad to answer any further questions.

Expert:  Dr. Arun Phophalia replied 1 month ago.

Was this information helpful to you? I would be glad to answer any further questions.

It is privilege assisting you.

Please let me know if you have further queries or unanswered questions.

Please consider a positive 5 star rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.

The rating button is on the left upper side of this thread.

Thank you.

Wishing you all the very best in life.

http://ww2.justanswer.com/help/how-do-i-rate-answer-hl